# SDR 20000720SH026

- Difficulty date: July 5, 2000
- Submitted: July 20, 2000
- Operation: General aviation
- Aircraft: N4573V
- Make and model: Cessna 414A
- Aircraft serial: 414A0300
- System (JASC): 2400 · Electrical Power System
- Part: Circuit Breaker
- Part number: W31X104450
- Condition: Burned Out
- Location: Avionics System
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF,THERE WAS A SMELL OF SMOKE IN THE COCKPIT.  THE SMELL WAS COMING FROM THE AREA OF AVIONICS MASTER BREAKER/SWITCH.  DISCOVERED THE POTTER & BRUMFIELD BREAKER/SWITCH, PN W31-X1000-50, HAD OVERHEATED AND THE BREAKER POINTS HAD WELDED SHUT.  THIS RENDERED THE SWITCH PORTION OF THE BREAKER/SWITCH INOPERATIVE.  THIS BREAKER/SWITCH HAD FAILED BEFORE ON THER AIRCRAFT, BUT NEVER IN FLIGHT. THE FAILURES USUALLY OCCURRED ON THE GROUND DURING GROUND OPERATION OR PRE-FLIGHT.  THE AVIONICS SYSTEM IS PROTECTED BY A SECOND CIRCUIT BREAKER, PN 7815-15-50, LOCATED IN THE LEFT WING ROOT FWD OF THE BATTERY BOX WHICH WILL TRIP IF THERE IS AN OVERLOAD.  (X)
